Jump to content

Burning Chest Episode


acgraham
 Share

Recommended Posts

I'm just curious if anyone has episodes similar to mine. I've been diagnosed with POTS and currently take zebeta, klonopin, and lexapro to manage my symptoms. I was feeling a lot better except for the occasional dizziness throughout the day.

Then out of no where I had a weird episode. I was at work when I suddenly felt dizzy and light headed so I told my co-workers that I felt like I needed to lay down. I'm a nurse and work in an office where they could hook me up to a heart monitor. My heart rate was in the 120-130s (which isn't too terribly high for me) but I think that was just anxiety because I had this really weird flushing sensation in my chest that was spreading into my arms and neck. My tongue also felt tingly. I told my co-workers this and they told me that my chest was red. This only lasted for about 30 seconds and then went away. I had 3-4 waves of this and then it was gone. Afterwards I felt really jittery and shaky. During the episode my heart rhythm was normal and my blood pressure was actually elevated for me (130/80).

I'm just curious if anyone else experiences episodes like this. I can't figure out a trigger. They seem to come out of no where, but I can sometimes feel them coming on because I'll get jittery before it occurs. I told my doctor who manages my POTS and all she told me to do was increase my Zebeta to a whole pill instead of half.

Any info would be helpful! Thanks :)

Link to comment
Share on other sites

Scary when this happens tibia in the medical field. I too am in the medical field and have been having similar episodes. Ok one minute not the next. I can't piece it to anything unfortunately.im not on meds and when these episodes happen for me my BP rises and my heart rate runs high then drops really low

Link to comment
Share on other sites

Argh. Sorry I get these episodes mid cycle and during cycle time. Out of nowhere general I don't feel good.starts with tachycardia, Then flushing, headache and tremors.if I can find a place to lie quietly it improves. Lasts a few hours. Puts a wrench in my work days( only 2. A week)

Link to comment
Share on other sites

omg, i thought i was the only one. i keep asking on here and on fb if anyone else has these symptoms. 2 months ago immediately after eating i felt nauseous, really weird (light headed maybe) not sure how to explain it, tachycardia, the burning that lasted for about 30 seconds at least 7 waves, the burning was in my arms, back and chest, i peed several times during that episode. anyway, i went to the ER, my bp was 112/32.. they gave me sodium chloride through an IV and then I went home. I felt horrible for a week (i stayed with my mom and dad during this time). when i had gotten home, one night i woke up with high heart rate, feeling weird, burning and my bp was 139/80... which is high for me because my normal bp is 112/58. i ve been having these burning episodes since being diagnosed with dysautonomia. i was wondering, did i have the burning before the lexapro. i don't remember. i ve tried to quit taking lexapro, gradually, but i get real sick... which i was before lexapro and metoprolol. i was put on lexapro to help raise bp and metorpolol to help lower my heart rate. i just seen bev karabin (grubbs partner), i told her about the burning and how no one, not even grubb is trying to figure out what this burning is. grubb thinks it could be mast cell, but bev is doing labs and 24 hr urine (24 hr urine for serum metanephrine test, 5HIAA, and Chromogranin A) to rule out carcinoid and who knows what else. i will keep you posted. and if you want to add me to facebook, feel free https://www.facebook.com/darlene.kinsman

Link to comment
Share on other sites

I have spells that are no exactly like that, but I noticed the mention of being shaky afterwards or jittery before.

I get spells most likely early in the morning where I am overwhelmed. I will not side track the thread by describing, because it is a bit different. They often (possibly always) conclude with a lot of uncontrollable shaking. As if I was cold, but I am not cold. I know I am coming out of the spell because it concludes with the shaking.

I do not have these spells figured out.

Link to comment
Share on other sites

Northerndarlene thanks for the info! Please keep me updated with what they find, if anything... I was thinking mine might be some sort of mast cell thing too because it seems to happen around lunch time. My dysautonomia doctor didn't seem too concerned when I called about this new symptom, so maybe it was just a flare.

Link to comment
Share on other sites

Gjensen, all the episodes I've ever had always end with shaking and being jittery. Just like you said, it looks like I'm cold, but I'm not. Do you happen to know which type of POTS you have? I'm starting to think mine might be hyper due to these episodes.

Link to comment
Share on other sites

I don't know what type I have, or rather what they would call it. I would think that I would fit a different category from week to week day to day, and hour to hour.

On a TTT I would be diagnosable as OH and POTS, but other than an initial drop (in real life) I compensate and my pressure runs just a little high upright. I can run very high during one of my spells. I have seen as high as 180/120 for nearly an hour.

I have neuropathy, so what would that be? Neuropathic POTS?

I do not think that I would fit the classic hyper POTS label consistently, but have spells that are certainly hyper. Originally, I thought that I was, so I started taking Clonidine. I thought that it was tempering the intensity and frequency of the spells. I am questioning that now, as I am on a run of them. This stuff is so up and down, I have a hard time coming to good honest conclusions.

I may have to up the dosage. I am taking below a starting dose. I wanted to take it easy until I had a more formal treatment plan.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...